Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 3, 2021, 5:40 PM EDT for Jefferson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 5:40 PM EDT (21:40 UTC)
- Expired
- Oct 3, 2021, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 30
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS83 KLMK 032140
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
540 PM EDT Sun Oct 3 2021
KYZ029-030-032215-
Jefferson KY-Bullitt KY-
540 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of south central
Jefferson and north central Bullitt Counties through 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollyvilla, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Okolona and Newburg around 545 PM EDT.
Pioneer Village around 550 PM EDT.
Spring Mill around 555 PM EDT.
Other locations in the path of this storm include Hollow Creek,
Highview and Fern Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief torrential rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3803 8581 3816 8578 3817 8554 3804 8555
TIME...MOT...LOC 2139Z 260DEG 19KT 3809 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
BTNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 3, 3:07 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 3, 3:07 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Louisville KY 307 PM EDT Sun Oct 3 2021 .Short Term...(This evening through Monday) Issued at 255 PM EDT Sun Oct 3 2021 Vertically stacked low pressure is now over eastern Wisconsin, with a weak cold front extending southward through the Wabash Valley and the Pennyrile. A surge of moisture-rich air fueled widespread showers and storms earlier in the day, but that activity is now exiting the area. Modest destabilization behind the departing precip shield has allowed convection to pop up along the incoming front. Precip coverage will be scattered through the evening as the boundary pushes east across our area. Modest dry air advection overnight won't fully offset temperatures crossing over this afternoon's dewpoints, so stratus and patchy fog are on the table around daybreak Monday. If we keep enough wind out of the west, it should be mostly stratus, but too much decoupling could result in greater coverage of fog. Baggy trof remains in play at the sfc and aloft through Monday, and that could keep the weather unsettled even in the face of PWAT values dropping to around 1 inch by the end of the day. Weak instability and steeper lapse rateswill support scattered showers and a few thunderstorms. However the shear is quite weak so not expecting much in storm intensity or organization. Max temps will be close to seasonal normals, with dewpoints in the lower 60s to provide a slightly muggy feel. && .Long Term...(Monday night through Sunday) Issued at 249 AM EDT Sun Oct 3 2021 ...Unsettled weather pattern this week... Overview...A cut-off low will slowly drift from the Lower MS Valley up into the OH Valley over the course of the work week resulting in daily rain shower and thunderstorm chances, mostly diurnally driven, before upper ridging moves in from the west for what should result in a dry weekend. Tuesday through Friday...Beneath the aforementioned upper low (UL), an inverted trough in the lower levels will impinge northward into sprawling surface high pressure over the NE US, while our position on the eastern side of the UL will result in a warm, moist southerly fetch over the area. This available moisture combined with daily afternoon instability will likely lead to scattered showers and possible thunderstorms each day, especially Wednesday and Thursday. Friday looks to be a transition day as high pressure in the low to mid levels begins nudging into the region beneath the UL that is progged to be directly overhead by this time. Temperatures will be rather consistent throughout this period with mins in the upper 50s to low 60s and highs in the mid to upper 70s. Saturday and beyond...Less confidence going into this period as models begin to diverge as to the placement of the UL, but the consensus leans toward a dry weekend as the upper trough axis pushes east of the CWA and high pressure builds in below. Temperatures will increase slightly with highs in the upper 70s to low 80s and morning lows in the low 60s. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Sun Oct 3 2021 Main moisture surge has shifted east of SDF and BWG, but will initialize LEX with low-end MVFR and TEMPO IFR as moderate/heavy rain and T-storms move through in the early afternoon. Low stratus still hanging on at HNB, but SDF and BWG have improved to VFR. Main cold front is still over western Kentucky, and while there isn't much of an air mass change behind it, look for a wind shift to SW or even west, and it could focus another batch of showers and storms if we can destabilize ahead of it. Winds out of the SSW this afternoon will be around 10 kt, perhaps a bit stronger if clouds can scatter out. Fog potential bears watching as we move toward Monday morning. Temps will almost certainly cross over this afternoon's dewpoints and the dry air advection is fairly weak, however it could come with just enough WSW breeze to keep the moisture lifted into a stratus deck. Will include MVFR cig/vis for now, and re-assess at the next TAF issuance. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...CG Aviation...RAS
Hazardous weather outlook, Oct 3, 4:03 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 403 PM EDT Sun Oct 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042015- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 403 PM EDT Sun Oct 3 2021 /303 PM CDT Sun Oct 3 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening. Lightning and briefly heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms will be possible each afternoon and evening this week. Lightning and briefly heavy rainfall will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS/CG
In the hours before
Special weather statement, Oct 3, 5:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
540 PM EDT Sun Oct 3 2021
KYZ029-030-032215-
Jefferson KY-Bullitt KY-
540 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of south central
Jefferson and north central Bullitt Counties through 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollyvilla, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Okolona and Newburg around 545 PM EDT.
Pioneer Village around 550 PM EDT.
Spring Mill around 555 PM EDT.
Other locations in the path of this storm include Hollow Creek,
Highview and Fern Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief torrential rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3803 8581 3816 8578 3817 8554 3804 8555
TIME...MOT...LOC 2139Z 260DEG 19KT 3809 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BTNThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:45 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Meade | 60 min |
| Oct 3, 7:25 PM EDT | Special Weather Statement | LMK | Grayson | 35 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.